Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 249, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 14, 2017, 4:33 PM EDT for Baker County, Mitchell County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 4:33 PM EDT (20:33 UTC)
- Expired
- Aug 14, 2017, 4:56 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 100 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WUUS52 KTAE 142033 SVRTAE GAC007-205-142115- /O.NEW.KTAE.SV.W.0249.170814T2033Z-170814T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 433 PM EDT MON AUG 14 2017 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Southern Mitchell County in southwestern Georgia... East central Baker County in southwestern Georgia... * Until 515 PM EDT * At 432 PM EDT, a severe thunderstorm was located near Camilla, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Camilla, Sale City, Laney, Flint, Freeman, Mitchell Co A/P, Greenough, Hinsonton and Cotton. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3136 8400 3113 8400 3121 8440 3136 8427 TIME...MOT...LOC 2032Z 279DEG 13KT 3126 8422 HAIL...<.75IN WIND...60MPH $$ ADL
1 follow-up statement
163
WWUS52 KTAE 142056
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
456 PM EDT MON AUG 14 2017
GAC007-205-142106-
/O.CAN.KTAE.SV.W.0249.000000T0000Z-170814T2115Z/
Mitchell GA-Baker GA-
456 PM EDT MON AUG 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MITCHELL AND EAST
CENTRAL BAKER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3136 8400 3113 8400 3121 8440 3136 8427
TIME...MOT...LOC 2054Z 279DEG 13KT 3125 8412
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:05 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 14, 4:05 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 405 PM EDT Mon Aug 14 2017 .NEAR TERM [Through Tonight]... Light southwesterly flow continues to advect ample deep layer moisture into our area this afternoon. PWAT values are well above 2" along a band from the FL Big Bend into south central Georgia, and MLCAPE is quite high in this area as well with widespread values of 2000-3000 J/kg. Combined with forcing from the sea breeze and existing outflow boundaries, showers and thunderstorms will remain likely across these areas later this afternoon into the early evening. Chances of showers/storms will be slightly lower across the FL Panhandle and SE Alabama, where more dry air is present at mid- levels. Coverage of showers and thunderstorms will decrease through the evening as instability decreases and CIN increases, especially in areas that received good coverage of showers/storms earlier. Dewpoints and overnight lows are expected to range from the mid- upper 70s as a very moist boundary layer persists across our area. .SHORT TERM [Tuesday Through Wednesday Night]... The next couple of afternoons will continue to feature more than typical seabreeze activity due to the anomalous plume of moisture over the Southeast. The westerly flow regime could also favor some convection, from a shortwave moving through the Mississippi Valley, moving into the region from the WNW on Tuesday. PoPs will generally be around 60-70% with afternoon highs around 90 degrees. The plentiful moisture will keep heat indices up around 100 degrees each day. .LONG TERM [Thursday Through Monday]... While seabreeze activity will dominate much of the extended range, the northwesterly steering flow would suggest most of the storms would be confined to north Florida. By the weekend, a frontal system is forecast to move into the Southeast, increasing rain chances across the entire region once again. Highs should climb into the middle 90s on afternoons with less convective coverage. && .AVIATION [Through 18Z Tuesday]... Periodic visibility reductions are possible for the next few hours this afternoon and early evening, mainly at TLH, ABY, and VLD due to scattered showers and thunderstorms. Expect most showers and storms to dissipate this evening, with VFR conditions generally prevailing through the remainder of the period. One exception could be brief patchy fog and/or low clouds around sunrise, with best chances at VLD and ABY. && .MARINE... Relatively light winds and low seas will prevail for the next several days. Showers and thunderstorms will be most likely between midnight and noon each day. && .FIRE WEATHER... Hazardous fire weather conditions are not expected this week as RHs will remain well above critical thresholds. Chances for wetting rains will exist through the remainder of the week. && .HYDROLOGY... Scattered summertime storms are not expected to cause any widespread flooding concerns, though isolated minor flooding could be possible in urban areas experiencing a strong storm. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 90 75 91 74 / 20 70 20 60 20 Panama City 80 87 80 88 80 / 40 60 20 40 20 Dothan 75 92 75 92 75 / 40 70 20 60 20 Albany 75 92 75 92 75 / 40 50 20 60 20 Valdosta 74 90 73 90 73 / 20 60 20 50 20 Cross City 76 90 75 91 75 / 30 50 10 30 10 Apalachicola 78 89 78 89 78 / 40 50 20 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Lahr MARINE...Harrigan FIRE WEATHER...Pullin HYDROLOGY...Harrigan
In the hours before
Special weather statement, Aug 14, 2:24 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
224 PM EDT MON AUG 14 2017
FLZ017-027-141900-
Inland Wakulla FL-Leon FL-
224 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND
SOUTHWESTERN LEON COUNTIES UNTIL 300 PM EDT...
At 224 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 14 miles west of Crawfordville, moving northeast
at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Brown House, Hilliardville, Helen and Fort Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3023 8470 3025 8470 3042 8459 3044 8456
3044 8453 3045 8452 3045 8451 3030 8434
3016 8460
TIME...MOT...LOC 1824Z 232DEG 25KT 3026 8457
ADLSpecial weather statement, Aug 14, 3:40 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM EDT MON AUG 14 2017
GAZ157-158-142030-
Grady GA-Thomas GA-
340 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRADY AND SOUTHWESTERN
THOMAS COUNTIES UNTIL 430 PM EDT...
At 340 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 7 miles south of Cairo, moving northeast at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cairo, Thomasville, Reno, Grady Co A/p, Princes Still, Moncrief, Pine
Park, Rocky Hill and Beachton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8414 3068 8424 3078 8434 3099 8412
3077 8391
TIME...MOT...LOC 1940Z 238DEG 14KT 3076 8420
ADLSpecial weather statement, Aug 14, 3:43 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT MON AUG 14 2017
FLZ019-GAZ159-160-142030-
Madison FL-Brooks GA-Lowndes GA-
343 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON...SOUTHERN
LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 430 PM EDT...
At 343 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Lake Park, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Park, Valdosta, Dasher, I-75 At Exit 5, Twin Lakes, Clyattville,
Pinetta, I-75 At Exit 11 and Valdosta Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3085 8303 3085 8309 3083 8309 3083 8310
3080 8310 3079 8313 3063 8314 3063 8329
3062 8327 3060 8327 3058 8340 3070 8347
3090 8305 3086 8302
TIME...MOT...LOC 1943Z 245DEG 16KT 3072 8328
ADLSpecial weather statement, Aug 14, 4:23 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 423 PM EDT MON AUG 14 2017 GAZ144-145-142100- Baker GA-Mitchell GA- 423 PM EDT MON AUG 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MITCHELL AND CENTRAL BAKER COUNTIES UNTIL 500 PM EDT... At 422 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm near Newton, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newton, Camilla, Baconton, Sale City, Laney, Hawkinstown, Lester, Flint, Freeman, Mitchell Co A/P, Hoggard Mill and Greenough. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3121 8452 3135 8444 3138 8400 3117 8404 TIME...MOT...LOC 2022Z 280DEG 17KT 3128 8425 ADL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:40 PM EDT | Special Weather Statement | TAE | Grady | 50 min |
| Aug 14, 3:43 PM EDT | Special Weather Statement | TAE | Lowndes | 47 min |
| Aug 14, 4:23 PM EDT | Special Weather Statement | TAE | Baker, Mitchell | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.